MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL WECK HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Catalog Number 544230
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The healthcare facility initially reported on (b)(6) 2026, "post-operative day 0, the patient was returned to the operating theatre (ot) for emergency intervention due to bleeding.Findings: upon re-entry, it was noted that cystic duct stump clips were in situ; however, cystic artery clips were opened with bleeding from the cystic artery stump." later on (b)(6) 2026, the healthcare facility reported, "unfortunately, the patient has passed away.Patient bled massively with hemoperitoneum requiring surgery.Patient had at least 3 cycles of massive transfusion protocol (12units of ptc)." on (b)(6) 2026, the healthcare facility reported "the two hemolok clips in question were disloged rather than "open" as previously stated.".
 
Event or Problem Description
The healthcare facility initially reported on (b)(6) 2026, "post-operative day 0, the patient was returned to the operating theatre (ot) for emergency intervention due to bleeding.Findings: upon re-entry, it was noted that cystic duct stump clips were in situ; however, cystic artery clips were opened with bleeding from the cystic artery stump." later on (b)(6) 2026, the healthcare facility reported, "unfortunately, the patient has passed away.Patient bled massively with hemoperitoneum requiring surgery.Patient had at least 3 cycles of massive transfusion protocol (12 units of ptc)." on (b)(6) 2026, the healthcare facility reported "the two hemolok clips in question were dislodged rather than "open" as previously stated.".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one video for analysis; the complaint could not be fully confirmed by the video.The customer returned one box containing 4 representative unopened cartridges of 544230 hemolok ml lips 6/cart 84/box for investigation.Visual examination of the returned cartridges revealed that each of the cartridges were unopened and returned with all 6 clips remaining.The appliers were not returned.Evidence of use in the form of biological material was not observed on the cartridges.No other defects or anomalies were observed.Functional inspection was performed on the returned representative samples.A lab inventory clip applier was used.One cartridge was used for functional testing; the remaining three samples were kept for any potential future testing.Each clip was loaded into the applier and was successfully applied to over-stressed surgical tubing.The clips had no difficulty loading into the appliers and had no problem locking and closing on the test tubing.To try and replicate the customers' placement during the surgery, two clips were latched beside each other leaving a space and latching another two clips until all six were used.The clips were manually pulled and the tubing stretched and none of the clips slipped or were dislodged from their original latched positions.The cole-parmer/vwr (overstress) mflx 95802-01 lot# 25102975, the appliers used were mcmaster-carr 544170, lot# 728882-009.Per dhr the product hemolok ml clips 6/cart 84/box lot# 73c2500322 was manufactured on 03/22/2025 a total of (b)(4) pieces.Lot was released on 03/27/2025.Dhr investigation did not show issues related to complaint.The ifu for this product was reviewed as a part of this complaint investigation.The ifu states, "the clip must be latched to ensure proper ligation of the vessel or tissue.Inspect the ligation site after application to ensure proper closure of the clip.Security of the closure should be confirmed after ligation to avoid leakage from ligated blood vessels or hollow viscus" the ifu states, "before applying a clip, verify the structural size and condition of the vessel or structure and use the proper size clip." the reported complaint of "ligation failure - clip slips off vessel" was not confirmed based upon the samples received.Functional inspection was performed on the returned representative samples.A lab inventory clip applier was used.One cartridge was used for functional testing; the remaining three samples were kept for any potential future testing.Each clip was loaded into the applier and was successfully applied to over-stressed surgical tubing.The clips had no difficulty loading into the appliers and had no problem locking and closing on the test tubing.To try and replicate the customers' placement during the surgery, two clips were latched beside each other leaving a space and latching another two clips until all six were used.The clips were manually pulled and the tubing stretched and none of the clips slipped or were dislodged from their original latched positions per the vessel size for ml clips is 3mm to 10mm."misuse and improper handling may result in damage, potentially resulting in user or patient injury".No functional issues were found with the returned clips.No other damage was observed to the returned clips.Since no functional issues or damage was found with the returned clips, the reported issue could not be confirmed.The probable cause of this complaint issue could not be determined based upon the information provided and without the actual sample.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
WECK HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24591729
Report Number3003898360-2026-00121
Device Sequence Number13160247
Product Code FZP
UDI-Device Identifier14026704917034
UDI-Public(01)14026704917034(11)250322(17)300321(10)73C2500322(21)
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number544230
Device Lot Number73C2500322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown